MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: bariatric procedure.Event description: [hospital name] had a case on (b)(6) 2024 with dr.[name] doing a bariatric procedure and at the end of the case when they removed the trocar they noticed it was cracked at the tip and a small piece of plastic was missing.They do not know when it happened.They looked for it inside the patient and on the sterile or tables but never found it.The patient was notified by the surgeon.No issues have occurred with the patient at this point.The hospital did file an incident report.The trocar was cff71.Lot# 1497050.The color of the piece was clear.A piece of the tip of the trocar fell out.No instrumentation was being used at the time of the incident.They were removing the trocar at the end of the procedure.Laparoscopic instruments were used prior to the incident no internal seal components were removed or cut in order to inspect the damaged component.Patient status: no issues have occurred with the patient at this point.
 
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.Based on the event description and similar events, it is likely that the cannula tip fractured was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip material was more susceptible to fracture.A historical trend analysis and review of production records was performed and no relevant documentation was identified.Correction: the brand name in section d1 and the primary/additional di numbers in section d4 have been updated.
 
Event or Problem Description
Procedure performed: bariatric procedure.Event description: [hospital name] had a case on (b)(6) 2024 with dr.[name] doing a bariatric procedure and at the end of the case when they removed the trocar, they noticed it was cracked at the tip and a small piece of plastic was missing.They do not know when it happened.They looked for it inside the patient and on the sterile or tables but never found it.The patient was notified by the surgeon.No issues have occurred with the patient at this point.The hospital did file an incident report.The trocar was cff71.Lot# 1497050.The color of the piece was clear.Additional information provided by applied medical account manager on 19jun2024 via email: a piece of the tip of the trocar fell out.No instrumentation was being used at the time of the incident.They were removing the trocar at the end of the procedure.Laparoscopic instruments were used prior to the incident no internal seal components were removed or cut in order to inspect the damaged component.Patient status: no issues have occurred with the patient at this point.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key19580145
Report Number2027111-2024-00702
Device Sequence Number7392608
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2026
Device Model NumberCFF71
Device Catalogue Number101470694
Device Lot Number1497050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown